Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 201, NWS Quad Cities, IA

July 23, 2010Johnson County, Washington County, Iowa

NWS Quad Cities, IA issued this river flood warning at Jul 23, 2010, 10:02 PM CDT for Johnson County, Washington County, Iowa. It took effect at Jul 24, 2010, 8:40 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 23, 2010, 10:02 PM CDT (03:02 UTC)
In effect from
Jul 24, 2010, 8:40 PM CDT
Expired
Jul 24, 2010, 12:26 PM CDT
In force
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Johnson County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point English River at Kalona (KALI4).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05455500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 23, 9:31 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 23, 9:31 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 PM CDT FRI JUL 23 2010

.SYNOPSIS...

...MAJOR FLOODING AND FLASH FLOODING TO OCCUR TONIGHT INTO SATURDAY...

UPDATE TO CONFIRM HEAVY RAINS WILL OCCUR AS FORECAST. THIS WILL RESULT
IN SIGNIFICANT FLOODING AND FLASH FLOODING WITH RAINFALL RATES OF
2-3 INCHES AN HOUR. LOCATIONS NORTH OF HIGHWAY 34 TO RECEIVE WIDESPREAD
2 TO 3 INCH AMOUNTS WITH LOCALIZED AMOUNTS OF 5 INCHES OR MORE.
ISOLATED AMOUNTS OF 6 TO 8 INCHES NOT OUT OF THE QUESTION.

&&

.HYDROLOGY...
NEAR RECORD TO RECORD FLOODING TO OCCUR ON MAQUOKETA...ROCK...WAPSIPINICON
...MISSISSIPPI AND POSSIBLY CEDAR AND IOWA RIVER. THIS WILL BE A MAJOR
IMPACT RIVER FLOODING EVENT THE NEXT 48 TO 72 HOURS. SEVERAL RIVER RECORDS
MAY FALL IF THE FORECAST RAIN AMOUNTS ARE REALIZED.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR BUREAU-CARROLL-
     HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
     STEPHENSON-WARREN-WHITESIDE.

MO...NONE.
&&

NICHOLS
Hazardous weather outlook, Jul 23, 3:40 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT FRI JUL 23 2010

...HEAVY RAINFALL EXPECTED TONIGHT INTO SATURDAY MORNING WITH RISK OF
MAJOR FLASH FLOODING AND RIVER FLOODING...

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-240900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
340 PM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

EPISODES OF THUNDERSTORMS AND SHOWERS WILL PRODUCE WIDESPREAD
ADDITIONAL RAIN TOTALS OF 1 TO LOCALLY OVER 5 INCHES BY SATURDAY
MORNING.  LOCATIONS MOST AT RISK FOR RAIN AMOUNTS OF 5 INCHES OR MORE
IS 40 MILES EITHER SIDE OF A STERLING ILLINOIS TO OTTUMWA IOWA LINE.
TORRENTIAL RAINFALL RATES OF UP TO 2 INCHES AN HOUR ARE ALSO
POSSIBLE.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS
THE ENTIRE AREA. ALTHOUGH SOMEWHAT UNCERTAIN...DAMAGING WINDS UP TO
70 MPH ARE POSSIBLE. THE MOST LIKELY TIME PERIOD WOULD BE UNTIL MID
EVENING.

A HEAT ADVISORY IS IN EFFECT UNTIL EARLY EVENING FOR AREAS ALONG AND
SOUTH OF A HIGHWAY 34 LINE AND ALSO WEST CENTRAL ILLINOIS.

SEVERAL AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE THUNDERSTORMS WILL BE POSSIBLE SATURDAY...WITH A SLIGHT RISK
FOR SEVERE THUNDERSTORMS. HEAVY RAIN MAY ALSO BE A THREAT SATURDAY.
SEVERAL MORE CHANCES FOR THUNDERSTORMS ARE EXPECTED LATE MONDAY
THROUGH THURSDAY...BUT IT IS TOO EARLY TO DETERMINE THE THREATS...IF
ANY...AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
ANY REPORTS OF HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED.

NICHOLS

In the hours before

Local storm report, Jul 23, 9:02 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             BERTRAM                 41.95N 91.54W
07/23/2010  M0.88 INCH       LINN               IA   TRAINED SPOTTER

&&

LEGRO
Local storm report, Jul 23, 9:17 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             1 NE MARION             42.05N 91.57W
07/23/2010  M1.00 INCH       LINN               IA   TRAINED SPOTTER

&&

LEGRO
Local storm report, Jul 23, 9:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             MARION                  42.03N 91.59W
07/23/2010  M1.00 INCH       LINN               IA   TRAINED SPOTTER

&&

LEGRO
Local storm report, Jul 23, 9:21 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
07/23/2010  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL.

&&

LEGRO
Special weather statement, Jul 23, 9:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT FRI JUL 23 2010

IAZ040>042-051>054-066-ILZ001-002-007-009-240345-
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-CLINTON IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
WHITESIDE IL-
944 PM CDT FRI JUL 23 2010

...THUNDERSTORMS PRODUCING MORE RAINFALL...

A LINE OF THUNDERSTORMS WILL MOVE THROUGH PARTS OF EASTERN IOWA AND
NORTHWEST ILLINOIS NORTH OF HIGHWAY 30 UP TO AND INCLUDING AREAS
ALONG THE HIGHWAY 20 CORRIDOR THROUGH 11 PM.  THE AREAS MOST
IMPACTED ARE FROM WATERLOO TO DUBUQUE TO FREEPORT...AND NORTH OF A
LINE FROM CEDAR RAPIDS TO STERLING - ROCK FALLS.

THESE STORMS WILL PRODUCE DANGEROUS LIGHTING AND INTENSE BUT
GENERALLY BRIEF HEAVY RAINFALL UP TO 1 INCH.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND
ADDITIONAL RISES IN AREA STREAMS AND CREEKS ARE POSSIBLE.

&&

LAT...LON 4250 9063 4249 8941 4220 8941 4220 8969
      4189 8969 4203 9229 4229 9230 4229 9206
      4263 9207 4264 9072

WOLF
Local storm report, Jul 23, 9:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             MARION                  42.03N 91.59W
07/23/2010  E1.75 INCH       LINN               IA   BROADCAST MEDIA

            RELAYED BY KCRG.

&&

LEGRO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:04 PM CDTSevere Thunderstorm WarningDVNJones, Linn41 min
Jul 23, 9:44 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more61 min
Jul 23, 10:02 PM CDTRiver Flood WarningDVNClinton, Scott4 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNClinton, Scott5 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNMuscatine, Scott4 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNMuscatine, Scott6 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNLouisa, Muscatine7 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNLouisa, Muscatine8 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNDes Moines, Louisa10 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNDes Moines, Louisa10 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNDes Moines14 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNDes Moines, Lee15 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNLee11 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNCedar, Johnson, Linn14 hr
Jul 23, 10:02 PM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine8 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNIowa, Johnson14 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington14 hr
Jul 23, 10:02 PM CDTRiver Flood WarningDVNLouisa4 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNLouisa9 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNKeokuk41 hr
Jul 23, 10:02 PM CDTRiver Flood WarningDVNDes Moines, Henry, Lee8 hr
Jul 23, 10:18 PM CDTFlash Flood WarningDVNBuchanan, Delaware6 hr
Jul 24, 1:21 AM CDTFlash Flood WarningDVNBuchanan, Delaware3 hr
Jul 24, 2:22 AM CDTFlash Flood WarningDVNDubuque, Jackson6 hr
Jul 24, 3:16 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 2 more89 min
Jul 24, 4:16 AM CDTAreal Flood WarningDVNBuchanan, Delaware9 hr
Jul 24, 4:30 AM CDTSpecial Weather StatementDVNClinton, Des Moines, Henry, Jefferson, Louisa, Muscatine and 1 more90 min
Jul 24, 6:44 AM CDTFlash Flood WarningDVNDelaware, Jones12 hr
Jul 24, 8:15 AM CDTAreal Flood WarningDVNDubuque, Jackson6 hr
Jul 24, 12:49 PM CDTRiver Flood WarningDVNDubuque, Jackson10 hr
Jul 24, 12:49 PM CDTRiver Flood WarningDVNJackson10 hr
Jul 24, 1:00 PM CDTSevere Thunderstorm WarningDVNLee60 min
Jul 24, 6:29 PM CDTFlash Flood WarningDVNLee6 hr
Jul 24, 6:48 PM CDTAreal Flood WarningDVNDelaware, Jackson, Jones12 hr
Jul 23, 10:02 PM CDTRiver Flood WarningDVNWhiteside8 days
Jul 23, 10:02 PM CDTRiver Flood WarningDVNHenry, Rock Island16 days
Jul 24, 1:49 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough56 min

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.